MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT VERIO IQ METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT VERIO IQ METER; GLUCOSE MONITORING SYS/KIT
Model Number 022-275
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Shaking/Tremors (2515)
Date of Event 06/13/2021
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2021, the lay user/patient contacted lifescan (lfs) usa, alleging that his onetouch verio iq meter was reading inaccurately high compared to her feelings and/or normal readings.This complaint was classified based on information obtained from the customer care agent (cca) during the initial call and additional information after cca reviewed the call.The patient reported that the alleged inaccuracy issue began at 6:05pm on (b)(6) 2021.The patient claimed obtaining a blood glucose reading of ¿138 mg/dl¿ with the subject device which he felt was inaccurately high compared to his feelings and/or normal readings.The patient manages his diabetes with oral medications and insulin and stated that he took 5mg of insulin in response to the alleged product issue.The patient reported that at 6:35pm on (b)(6) 2021, he developed symptoms ¿shakiness¿ as a result of the alleged product issue.He reported that he self-treated by consuming some food ¿ate candy¿.The patient denied that he obtained a blood glucose result on another device.At the time of troubleshooting, the cca confirmed that the unit of measure was set correctly on the subject device at the time of testing, the cca also noted that at the time of the call, the reporter did not have control solution available to perform a quality control test.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed symptoms suggestive of a serious injury adverse event for an acute low blood glucose excursion after administering insulin based on the alleged inaccurately high blood glucose readings obtained on the subject device.

Brand Name
OT VERIO IQ METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key12054643
Report Number2939301-2021-02885
Device Sequence Number3648220
Product Code NBW
UDI-Device Identifier00353885008402
UDI-Public00353885008402
Combination Product (Y/N)Y
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number022-275
Device Catalogue Number022-275
Device Lot Number4669601
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date06/18/2021
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;